Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What leads to black stool when on metronidazole flagy and doxycyclin?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
Last month I had a colonscopy and endoscopy The results came back normal except I had 1 polyp that was benign.However the doctor said I have H polry. He gave me metronidazole flagy and doxycycline. I have been noticingmy stool is dark almost black . It seemed everthing was fine before I started to medication . Do I need to worry?
Posted Thu, 30 Jan 2014 in Digestion and Bowels
Answered by Dr. Amit Jain 2 hours later
Brief Answer: Please see the details Detailed Answer: Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM). Black colored stool may be due to medicine bismuth subcalicyclate which you haven't mentioned which is given for eradication of H.pylori. So please check your medicines whether bismuth is there or not. If it is there then there is nothing to worry as it will disappear itself once it is stopped I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor